Alert archive / New Hampshire / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Sep 2, 2013, 3:43 PM EDT for Merrimack County, Rockingham County, New Hampshire. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 3:43 PM EDT (19:43 UTC)
- Expired
- Sep 2, 2013, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Merrimack County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS51 KGYX 021943
FFWGYX
NHC013-015-022045-
/O.NEW.KGYX.FF.W.0033.130902T1943Z-130902T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
343 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
NORTHWESTERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 445 PM EDT
* AT 337 PM EDT...LAW ENFORCEMENT REPORTED ROAD CLOSURES AND ROAD
WASHOUTS IN HOOKSETT. DOPPLER WEATHER RADAR SHOWS THAT VERY HEAVY
RAINFALL HAS FALLEN IN THIS AREA OVER THE PAST COUPLE HOURS IN
ADDITION TO HEAVY RAIN THAT FELL LAST NIGHT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNCOOK AND BEAR BROOK STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4301 7144 4303 7147 4304 7151 4306 7153
4306 7156 4307 7157 4320 7140 4314 7123
4300 7139
$$
!SJCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:34 PM EDT, 9 minutes earlier.
Area forecast discussion, Sep 2, 3:34 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT MON SEP 2 2013
.SYNOPSIS...
A WARM FRONT WILL SLOWLY PUSH NORTH THROUGH THE REGION TONIGHT...
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE
OVERNIGHT. A COLD FRONT WILL CROSS THE AREA FROM WEST TO EAST ON
TUESDAY... PROVIDING THE FOCUS FOR THUNDERSTORMS AGAIN TUESDAY
AFTERNOON. THE FRONT WILL SWEEP OUT ALL THE WET AND HUMID WEATHER
BY TUESDAY NIGHT. A SECOND COLD FRONT COMES THROUGH WEDNESDAY
NIGHT...PROVIDING A BRIEF SHOT OF MUCH COOLER AIR FOR THE END OF
THE WEEK.
&&
.NEAR TERM /TONIGHT/...
SEVERAL POCKETS OF HEAVY RAINFALL HAVE OCCURRED OVER THE SOUTHERN
HALF OF NEW HAMPSHIRE AND WESTERN MAINE THROUGH EARLY THIS
AFTERNOON. ALTHOUGH THE LARGEST AREA OF RAIN HAS MOVED EAST INTO
EASTERN MAINE... OTHER AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS
HAVE DEVELOPED... PARTICULARLY OVER SOUTHEAST NEW HAMPSHIRE AND
COASTAL SOUTHWEST MAINE. EXPECT ANOTHER ROUND OF SHOWERS AND
STORMS TO MOVE THROUGH THIS EVENING AS A PRE FRONTAL TROUGH CROSSES
THE AREA. THIS TROUGH IS CURRENTLY LOCATED OVER UPSTATE NEW
YORK... TRIGGERING SHOWERS AND STORMS ALREADY. AS THIS MOVES
THROUGH... IT SHOULD BE THE LAST OF THE INTENSE RAINFALL PRODUCING
ACTIVITY. AS A RESULT... THE FLASH FLOOD WATCH WILL CONTINUE UNTIL
THIS NEXT ROUND OF RAIN GETS THROUGH THE AREA AROUND MIDNIGHT.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
A COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST ON TUESDAY. IT
WILL BE NEAR THE NEW HAMPSHIRE / MAINE BORDER BY LATE MORNING. DEW
POINTS AHEAD OF THE FRONT WILL REMAIN IN THE MID TO UPPER 60S...
WITH A SOUTHERLY COMPONENT TO THE SURFACE WINDS. MEANWHILE... WIND
FLOW ALOFT WILL STRENGTHEN OUT OF THE SOUTHWEST WITH CONTINUED
COOLING ALOFT AS THE TROUGH AXIS GETS CLOSER. IN ADDITION...
BREAKS IN THE CLOUDS WILL ALLOW TEMPERATURES TO WARM INTO THE 70S
TO NEAR 80 DEGREES TOMORROW AFTERNOON. THE COMBINATION OF WARM...
HUMID AIR AT THE SURFACE AND COOLING TEMPERATURES ALOFT WILL LEAD
TO INSTABILITY WITH CAPE VALUES APPROACHING 1000. CONVERGENCE
ALONG THE FRONT WILL ALSO AID IN THUNDERSTORM DEVELOPMENT. WITH
THE STRONGER SOUTHWEST WIND FLOW ASSOCIATED WITH THE UPPER
TROUGH... STORM ORGANIZATION IS POSSIBLE. WINDS UP TO 40 KT AT 4
KM AND 50 KT AT 6 KM WILL COMBINE WITH A LIGHT SOUTHERLY WIND AT
THE SURFACE TO SUPPORT SUPERCELL THUNDERSTORMS. EXPECT SUPERCELLS
TO BE MOST LIKELY OVER THE SOUTHERN HALF OF THE AREA... WHILE
AREAS FURTHER NORTH MAY BE MORE PRONE TO SEEING A LINE OF STORMS
DEVELOP AS STORM MOTION WOULD BE MORE PARALLEL TO THE SURFACE
BOUNDARY NEAR THE INTERNATIONAL BORDER. THE GREATEST SEVERE
WEATHER THREAT WOULD LIKELY BE STRONG WIND GUSTS. HEAVY RAINFALL
IS POSSIBLE... BUT FASTER STORM MOTIONS SHOULD MAKE TRAINING LESS
LIKELY SO FLASH FLOODING IS NOT SEEN AS A HUGE THREAT ON TUESDAY.
AS THE FRONT MOVES THROUGH EXPECT DRIER AIR TO MOVE IN BEHIND IT
AND SHUT OFF THE SHOWER/THUNDERSTORM ACTIVITY. TEMPERATURES TUESDAY
NIGHT WILL FALL INTO THE 50S WITH A FEW 40S IN THE NORTHWESTERN
PART OF THE AREA.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LARGE 500 MB TROUGH EXTENDING SOUTHWARD FROM HUDSON BAY WILL TRACK
SLOWLY ACROSS QUEBEC AND NORTHERN NEW ENGLAND WEDNESDAY THROUGH
FRIDAY. DESPITE THIS...FLOW WILL MAINLY BE WEST SHIFTING TO
NW...WITH MAINLY DRY AIR IN PLACE...AND MOSTLY DOWNSLOPE FLOW
OUTSIDE OF THE MOUNTAINS. ONE WAVE WILL MOVE THROUGH THE TROUGH
WEDNESDAY NIGHT INTO THURSDAY...AND DRAG A COLD FRONT ACROSS THE
REGION. HOWEVER... ANY THREAT OF SHOWERS WILL BE LIMITED TO THE
NORTHERN ZONES...AND EVEN THERE QPF WILL BE LIGHT. COOLER AND
DRIER SURFACE HIGH BUILDS IN FOR THURSDAY/FRIDAY. TEMPERATURES
WILL RUN NORMAL TO SLIGHTLY BELOW FOR THE MID TO LATE WEEK...WITH
THURSDAY LOOKING LIKE THE COOLEST NIGHT...AS MINS DROP INTO THE
40S IN MOST SPOTS...WITH A FEW READINGS IN THE 30S IN THE
MOUNTAINS.
THINGS BEGIN TO WARM UP FOR THE WEEKEND AS SURFACE HIGH SHIFTS
SOUTH AND EAST AND ALLOW WARMER RETURN FLOW TO DEVELOP...AND
WILL WARM THINGS UP FOR SATURDAY AT LEAST. ANOTHER COLD FRONT
LOOKS TO DROP SOUTH INTO THE REGION LATER IN THE WEEKEND...BUT
LOOKS TO PRODUCE LIMITED PRECIPITATION AT THE MOMENT.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM...EXPECT ANOTHER ROUND OF THUNDERSTORMS TONIGHT BETWEEN
00 AND 06Z. SOME FOG WILL BE POSSIBLE AT COASTAL AREAS WHERE
WARM/MOIST AIR IS MOVING ACROSS THE COLDER OCEAN WATERS AND
SPILLING FOG INTO THE COAST. ANOTHER ROUND OF THUNDERSTORMS IS
POSSIBLE ON TUESDAY BUT WILL BE MOST LIKELY ACROSS MAINE.
LONG TERM...MAINLY VFR WEDNESDAY THRU FRIDAY...ALTHOUGH VALLEY FOG
IS POSSIBLE...ESPECIALLY THURSDAY NIGHT.
&&
.MARINE...
SHORT TERM...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TONIGHT. A
COLD FRONT WILL CROSS THE WATERS ON TUESDAY WITH THUNDERSTORMS
POSSIBLE AGAIN. WINDS AND SEAS WILL BE FAIRLY QUIET OUTSIDE OF
THUNDERSTORMS.
LONG TERM...SEAS/WINDS EXPECTED TO REMAIN BELOW SCA LEVELS
WEDNESDAY THROUGH FRIDAY. ALTHOUGH SW WINDS WILL BEGIN TO INCREASE
SOMEWHAT ON FRIDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR MEZ007>009-
012>014-018>028.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ001>010-
013-014.
MARINE...NONE.
&&
SYNOPSIS...CEMPA
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLEHazardous weather outlook, Sep 2, 3:05 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
305 PM EDT MON SEP 2 2013
NHZ001>010-013-014-031000-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
305 PM EDT MON SEP 2 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS
AND LOCALIZED HEAVY RAINFALL ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ007>009-012>014-018>028-031000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
305 PM EDT MON SEP 2 2013
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS
AND LOCALIZED HEAVY RAINFALL ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-031000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
305 PM EDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.In the hours before
Local storm report, Sep 2, 10:50 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1050 AM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD INTERVALE 44.08N 71.15W
09/02/2013 CARROLL NH LAW ENFORCEMENT
OSSIPEE MT ROAD WAS FLOODED
&&
EVENT NUMBER GYX1300300
MPKLocal storm report, Sep 2, 3:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
342 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD HOOKSETT 43.10N 71.47W
09/02/2013 MERRIMACK NH LAW ENFORCEMENT
HOOKSET POLICE REPORT ROAD WAHOUTS AND ROADS COVERED IN
WATER.
&&
EVENT NUMBER GYX1300301
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:21 PM EDT | Flash Flood Warning | GYX | Merrimack, Rockingham | 3 hr |
| Sep 2, 3:13 AM EDT | Areal Flood Advisory | GYX | Carroll, Coos | 3 hr |
| Sep 2, 4:21 AM EDT | Areal Flood Advisory | GYX | Belknap, Grafton, Merrimack, Sullivan | 3 hr |
| Sep 2, 4:35 AM EDT | Flash Flood Warning | GYX | Carroll, Coos, Grafton | 6 hr |
| Sep 2, 5:33 AM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Grafton | 3 hr |
| Sep 2, 6:35 AM EDT | Areal Flood Advisory | GYX | Merrimack, Rockingham, Strafford | 4 hr |
| Sep 2, 11:33 AM EDT | Areal Flood Advisory | GYX | Rockingham, Strafford | 3 hr |
| Sep 2, 2:41 PM EDT | Flash Flood Warning | GYX | Merrimack, Rockingham | 64 min |
Nearby
Flash Flood Warnings in New Hampshire, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.